Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Generalized Steenrod-Hopf invariants for stable homotopy theory

Author: Warren M. Krueger
Journal: Proc. Amer. Math. Soc. 39 (1973), 609-615
MSC: Primary 55H15
MathSciNet review: 0385860
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In his paper On the groups $ J(X)$. IV, Adams suggested that one might try to continue his $ d$ and $ e$ invariants to a sequence of higher homotopy invariants, each defined upon the vanishing of its predecessors and each taking its value in a certain Ext group. Recently he pointed out the efficacy of relocating his $ d$ and $ e$ invariants in Ext groups formed over a certain abelian category of comodules. It is the purpose of this note to carry out the program suggested above in a setting of the sort just mentioned. More specifically, for each homology theory which is representable by a comutative ring spectrum and whose ring of cooperations is flat over the coefficient ring, a sequence of higher homotopy invariants is constructed whose first term is Adams' $ e$ invariant for this theory.

References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, On the groups $ J(X)$. IV, Topology 5 (1966), 21-71. MR 33 #6628. MR 0198470 (33:6628)
  • [2] -, Lectures on generalized cohomology, Category Theory, Homology Theory and their Applications, III (Battelle Inst. Conf., Seattle, Wash., 1968), Springer, New York, 1969, pp. 1-138. MR 40 #4943.
  • [3] J. F. Adams, A. S. Harris and R. M. Switzer, Hopf algebras of cooperations for real and complex $ K$-theory, Proc. London Math. Soc. (3) 23 (1971), 385-408 MR 0293617 (45:2694)
  • [4] S. Eilenberg and J. C. Moore, Homology and fibrations. I. Coalgebras, cotensor product and its derived functors, Comment. Math. Helv. 40 (1966), 199-236. MR 34 #3579. MR 0203730 (34:3579)
  • [5] F. P. Peterson, Functional cohomology operations, Trans. Amer. Math. Soc. 86 (1957), 197-211. MR 21 #4417. MR 0105679 (21:4417)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55H15

Retrieve articles in all journals with MSC: 55H15

Additional Information

Keywords: Stable homotopy theory, spectrum, coalgebra, comodule, homology operation, exact couple, canonical injective resolution, extended comodule, unitary spectrum
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society